Sep-Oct '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2001 Ed Dewke

Soriatane Side Effects Too Awful to Tolerate
from Shirley

Hi.  I am 49 and have been dealing with psoriasis for 45 years.  For the last 15 years I have been on methothrexate and Neoral (cyclosporine), both with very good results. But after changing health plans — leaving Kaiser who was good to me for so long — I went to an outside doctor and was prescribed Soriatane. What a nightmare!

After taking it for 2 months I stopped taking it, but the effects are still lingering.  While taking it my skin peeled so bad that I could sweep me off the floor in heaps.  I could see my skin on the floor wherever I went.  My lips were so chapped there wasn't enough Chapstick; and my hair started to fall out. My eyes were bloodshot (Visine didn't help).  All this and the P was still there.

About when I could see some improvement in my P I decided to stop taking Soriatane.  My hair was thinning badly (and, before, I had lots of beautiful hair).  My daughter wanted to know if I was smoking weed because my eyes were soooo bloodshot. 

It has been 3 months since I stopped. My psoriasis is worse than ever.  And my hair?  Well, I’m balding to the point I need a wig.  The doctor says I can continue losing my hair for a year!  

Well, I am starting a new treatment that my insurance has okayed to pay! Amevive.

Thanks for listening.  -Shirley

*****

Ed’s Response:  You deserve a break, Shirley, and I hope Amevive provides it for you.  Read All About Taking Amevive in this month’s mail for an inspiring report.

All of the symptoms you describe from your Soriatane experience are acknowledged, even on the Soriatane web site.  Based on what we’ve heard here, the severity of these side effects varies a lot.  You obviously were effected severely.  (But surely you’ll get your hair back in less than a year!?)

Here’s hoping Amevive proves to be a totally different experience for you.  -Ed

This Month's Mail | Archives

www.flakehq.com